Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The subgroups of $ {\rm PSL}(3,\,q)$ for odd $ q$


Author: David M. Bloom
Journal: Trans. Amer. Math. Soc. 127 (1967), 150-178
MSC: Primary 20.70
DOI: https://doi.org/10.1090/S0002-9947-1967-0214671-1
MathSciNet review: 0214671
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] D. M. Bloom, On the subgroups of $ {\text{SL}}(3,q)$, Ph.D. Thesis, Harvard Univ., Cambridge, Mass. 1963.
  • [2] R. Brauer, On groups whose order contains a prime number to the first power. I, II, Amer. J. Math. 64 (1942), 401-420, 421-440. MR 0006537 (4:1e)
  • [3] -, Investigations on groups of even order. I, Proc. Nat. Acad. Sci. U.S.A. 47 (1961), 1891-1893. MR 0133375 (24:A3209)
  • [4] -, Some applications of the theory of blocks of characters of finite groups. II, J. Algebra 1 (1964), 307-334. MR 0174636 (30:4836)
  • [5] -, Some applications of the theory of blocks of characters of finite groups. III, J. Algebra 3 (1966), 225-255. MR 0202857 (34:2716)
  • [6] -, On finite Desarguesian planes. II, Math. Z. 91 (1966), 124-151. MR 0193153 (33:1374)
  • [7] -, Investigations on groups of even order. II, Proc. Nat. Acad. Sci. U.S.A. 55 (1966), 254-259. MR 0204512 (34:4351)
  • [8] R. Brauer and W. Feit, On the number of irreducible characters of finite groups in a given block, Proc. Nat. Acad. Sci. U.S.A. 45 (1959), 361-365. MR 0106246 (21:4980)
  • [9] R. Brauer and C. Nesbitt, On the modular characters of groups, Ann. of Math. 42 (1941), 556-590. MR 0004042 (2:309c)
  • [10] R. Brauer and M. Suzuki, On finite groups of even order whose 2-Sylow group is a quaternion group, Proc. Nat. Acad. Sci. U.S.A. 45 (1959), 1757-1759. MR 0109846 (22:731)
  • [11] R. Brauer, M. Suzuki and G. E. Wall, A characterization of the one-dimensional unimodular projective groups over finite fields, Illinois J. Math. 2 (1958), 718-745. MR 0104734 (21:3487)
  • [12] L. E. Dickson, Linear groups, with an exposition of the Galois field theory, Teubner, Leipzig, 1901.
  • [13] V. Ennola, On the characters of the finite unitary groups, Ann. Acad. Sci. Fenn. Ser. A I No. 323 (1963), 35 pp. MR 0156900 (28:143)
  • [14] W. Feit and J. G. Thompson, Solvability of groups of odd order, Pacific J. Math. 13 (1963), 711-1029. MR 0166261 (29:3538)
  • [15] D. Gorenstein and J. Walter, On finite groups with dihedral Sylow 2-subgroups, Illinois J. Math. 6 (1962), 553-593. MR 0142619 (26:188)
  • [16] -, The characterization of finite groups with dihedral Sylow 2-subgroups. I, J. Algebra 2 (1965), 85-151. MR 0177032 (31:1297a)
  • [17] M. Hall, The theory of groups, Macmillan, New York, 1959. MR 0103215 (21:1996)
  • [18] R. W. Hartley, Determination of the ternary collineation groups whose coefficients lie in the $ {\text{GF}}({2^n})$, Ann. of Math. 27 (1925), 140-158. MR 1502720
  • [19] H. H. Mitchell, Determination of the ordinary and modular ternary linear groups, Trans. Amer. Math. Soc. 12 (1911), 207-242. MR 1500887
  • [20] I. Schur, Über eine Klasse von endlichen Gruppen linearer Substitutionen, Math.-Natur. Kl. (1905), 77-91.
  • [21] -, Untersuchen über die Darstellung der endlichen Gruppen durch gebrochenen linearen Substitutionen, J. Reine Angew. Math. 132 (1907), 85-137.
  • [22] -, Über Darstellung der symmetrischen und der alternieren Gruppen durch gebrochenen linearen Substitutionen, J. Reine Angew. Math. 139 (1911), 155-250.
  • [23] W. R. Scott, Group theory, Prentice-Hall, Englewood Cliffs, N. J., 1964. MR 0167513 (29:4785)
  • [24] Sister E. L. Michaels, A study of simple groups of even order, Ph.D. Thesis, Univ. of Notre Dame, Notre Dame, Ind., 1963.
  • [25] R. Steinberg, The representations of $ {\text{GL}}(3,q),{\text{GL}}(4,q),{\text{PGL}}(3,q)$, and $ {\text{PGL}}(4,q)$, Canad. J. Math. 3 (1951), 225-235. MR 0041851 (13:10e)
  • [26] M. Suzuki, On finite groups containing an element of order four which commutes only with its powers, Illinois J. Math. 3 (1959), 255-271. MR 0104733 (21:3486)
  • [27] -, Applications of group characters, Proc. Sympos. Pure Math., Vol. 1, pp. 88-99, Amer. Math. Soc., Providence, R. I., 1959. MR 0114869 (22:5687)
  • [28] -, Finite groups in which the centralizer of any element of order 2 is 2-closed, Ann. of Math. 82 (1965), 191-212. MR 0183773 (32:1250)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20.70

Retrieve articles in all journals with MSC: 20.70


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1967-0214671-1
Article copyright: © Copyright 1967 American Mathematical Society

American Mathematical Society